Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 45, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Apr 25, 2021, 4:33 PM EDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2021, 4:33 PM EDT (20:33 UTC)
- Expired
- Apr 25, 2021, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 143 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted.
043
WHUS52 KMLB 252033
SMWMLB
AMZ575-252130-
/O.NEW.KMLB.MA.W.0045.210425T2033Z-210425T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
433 PM EDT Sun Apr 25 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Sebastian Inlet to Jupiter Inlet 20-60 nm...
* Until 530 PM EDT.
* At 432 PM EDT, a severe thunderstorm was located 35 nm east of
Saint Lucie Nuclear Power Plant, moving southeast at 30 knots.
HAZARD...Wind gusts 34 knots or greater and large hail.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible. Large hail could result in injury and damage to
boats.
* The severe thunderstorm will remain over mainly open waters.
LAT...LON 2717 7965 2767 7993 2773 7931 2732 7914
2717 7910
TIME...MOT...LOC 2032Z 304DEG 28KT 2750 7961
HAIL...>.75IN
WIND...>34KTS
$$
SmithWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 25, 4:01 PM EDT, 32 minutes earlier.
Area forecast discussion, Apr 25, 4:01 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 401 PM EDT Sun Apr 25 2021 .DISCUSSION... Rest of Today-Tonight... The cold front is currently located across central Florida, and is forecast to slowly moving southward through this afternoon and early evening. An early start to convection this morning, with showers and storms continuing to move southward with the approach of the cold front. The line of storms is beginning to weaken as they move southward and towards the Atlantic waters, which is in agreement with what the HRRR model has been trying to show today. The front and associated showers and storms are expected to continue to move southward through the CWA this afternoon, and exiting the Treasure Coast by this evening. The main impacts with the stronger of these storms will be gusty winds up to 40 to 45 mph, frequent cloud-to-ground lightning, and torrential downpours. Westerly winds around 10 mph this afternoon, will veer to the NW by late afternoon and early evening before becoming N/NE tonight and decrease to around 5 mph. Behind the front, expect cool dry air with clearing skies. Warm once again today, with afternoon highs in the upper 80s and low 90s, with the higher temperatures occurring along the Treasure Coast. Overnight lows will drop into the low 60s, except across Martin county where lows will drop into mid to upper 60s. Monday... A surface high pressure will build over the local area on Monday and remain anchored there through the day. The cold front is forecast to clear the Florida peninsula early Monday morning as the associated low pressure located by the northeast U.S will continue to pull northward. Locally, conditions will be dry with no mentionable rain chances through the day with mostly sunny skies. Winds will be NE around 5 mph in the morning before increasing to around 10-12 mph in the afternoon. Temperatures will be slightly cooler than they have been the last couple days, with afternoon highs only reaching in the low 80s. modified prev disc... Tuesday-Thursday...Dry and warmer conditions forecast to prevail through much of the week, as sfc high builds SE off the Mid- Atlantic coast and ridge aloft extends NE across the Gulf and FL. Onshore winds will progressively veer to E/SE through Thursday. Highs will range from the low 80s along the coast and mid 80s inland from through midweek, and then increase to the mid to upper 80s on Thu. Overnight lows will remain in the M-U60s. Friday-Saturday...Consensus of more recent global guidance indicating a fairly dry solution into at least Friday and the blended Model guidance reflects this with introduction of small PoP Friday, with somewhat better chances Saturday, as the ridge in proximity and east of the area breaks down in response to a northern stream trough moving offshore the Mid-Atlantic coast. Will bump up shower coverage slightly Sat with a mentionable but lower chc as well during Sunday. && .AVIATION...Ongoing showers and storms from KMLB southward. A cold front located across central Florida is making its way southward, and is expected to exit the Treasure Coast by this evening. Have included VCSH from KMCO southward through 21/23Z. VFR conditions through the TAF period. Behind the front, expect clearing skies and dry conditions with no mentionable rain chances through most of the week. Westerly winds around 10 KT this afternoon will decrease and veer to the N/NE around 5 KT overnight before increasing to around 12KT by mid morning tomorrow. && .MARINE... Rest of Today-Tonight... Ongoing showers and storms over the Atlantic waters, mainly over the Brevard county waters. A cold front is currently located across central Florida and is slowly moving southward. The cold front, and associated convection, is forecast to continue to move southward, exiting the Treasure Coast waters by this evening. Current buoy 41009 observations show seas are around 2 ft. West to northwest winds around 10-15 KT this afternoon and evening will veer north/northeast tonight. Monday... A high pressure system will build over the local waters during the day on Monday and will remain for much of the week. Drier air will filter into the local area behind the front, allowing for no mentionable rain chances on Monday. Winds will be from the NE around 10-15 KT through the time frame. Seas are forecast to be 2-3 ft in the nearshore waters and 4-5 ft in the offshore waters. Tuesday-Thursday...High pressure building SE off the Mid-Atlantic coast during the period. Onshore winds veer E to SE Tue-Thu. Wind speeds around 14-17 knots from Mon night-Tue, and then diminish to 10-15 knots Wed-Thu. Seas 4-5 feet Tue decrease to 4 feet or less toward mid-week. && .PRELIMINARY POINT TEMPS/POPS... DAB 64 80 62 80 / 0 0 0 0 MCO 63 84 62 85 / 0 0 0 0 MLB 67 82 65 81 / 0 0 0 0 VRB 66 83 64 81 / 10 0 0 0 LEE 62 85 63 88 / 0 0 0 0 SFB 63 83 61 84 / 0 0 0 0 ORL 65 85 63 84 / 0 0 0 0 FPR 65 83 63 82 / 10 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Watson LONG TERM....Pendergrast AVIATION...Watson
Hazardous weather outlook, Apr 25, 3:59 PM EDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 359 PM EDT Sun Apr 25 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-260300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 359 PM EDT Sun Apr 25 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Lingering isolated thunderstorms will persist over the next few hours from southern Brevard County towards Lake Okeechobee and the Treasure Coast. Most hazardous weather has come to an end, although a few lightning strikes cannot be ruled out. .RIP CURRENT IMPACT... A moderate risk for dangerous rip currents will continue at area beaches. Remember to swim only within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated storms will push offshore over the Atlantic waters, which may produce wind gusts up to 34 knots, along with occasional lightning strikes. Mariners south of Cape Canaveral should seek safe harbor when storms threaten this afternoon and early evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The threat for rip currents will remain moderate early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Smith
In the hours before
Special weather statement, Apr 25, 12:13 PM EDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1213 PM EDT Sun Apr 25 2021
FLZ047-053-251645-
Southern Brevard County-Osceola-
1213 PM EDT Sun Apr 25 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD AND NORTHEASTERN
OSCEOLA COUNTIES...
At 1212 PM EDT, a strong thunderstorm was located near Lone Cabbage
Fish Camp, moving east-southeast at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Melbourne, Rockledge, Merritt Island, Suntree and Viera.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2816 8063 2825 8098 2835 8098 2835 8086
2834 8086 2834 8071
TIME...MOT...LOC 1612Z 287DEG 18KT 2832 8092
CombsSpecial weather statement, Apr 25, 12:54 PM EDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1254 PM EDT Sun Apr 25 2021
FLZ047-251730-
Southern Brevard County FL-
1254 PM EDT Sun Apr 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREVARD COUNTY UNTIL
130 PM EDT...
At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Suntree, or 8 miles west of Patrick Air Force Base, moving southeast
at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Melbourne, Satellite Beach, Indialantic, Patrick Air Force Base and
Merritt Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2804 8052 2812 8086 2826 8086 2829 8057
2813 8054 2811 8053
TIME...MOT...LOC 1654Z 292DEG 24KT 2820 8074
CombsLocal storm report, Apr 25, 4:16 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
416 PM EDT SUN APR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST 3 SSW CAPE CANAVERAL 28.35N 80.62W
04/25/2021 M43.00 MPH Brevard FL MESONET
WXFLOW SITE ANDROS AVE MEASURED A WIND GUST OF 43 MPH/37
KT.
0130 PM TSTM WND GST 2 NW INDIALANTIC 28.11N 80.59W
04/25/2021 M44.00 MPH AMZ552 FL MESONET
WXFLOW SITE N RIVERSIDE DR MEASURED A WIND GUST OF 44
MPH/38 KT.
&&
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:52 AM EDT | Special Marine Warning | MLB | 53 min | |
| Apr 25, 6:56 AM EDT | Special Weather Statement | MLB | Flagler | 34 min |
| Apr 25, 7:31 AM EDT | Special Weather Statement | MLB | Lake | 59 min |
| Apr 25, 8:30 AM EDT | Special Weather Statement | MLB | Lake | 30 min |
| Apr 25, 8:39 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Seminole, Volusia | 36 min |
| Apr 25, 9:28 AM EDT | Special Weather Statement | MLB | Seminole | 32 min |
| Apr 25, 9:44 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Seminole, Volusia | 46 min |
| Apr 25, 10:04 AM EDT | Special Marine Warning | MLB | 56 min | |
| Apr 25, 12:13 PM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Apr 25, 12:54 PM EDT | Special Weather Statement | MLB | Brevard | 36 min |
| Apr 25, 12:57 PM EDT | Special Marine Warning | MLB | 63 min | |
| Apr 25, 7:22 PM EDT | Special Marine Warning | MLB | 53 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.